Alert archive / Missouri / River Flood Warnings in 2010

River Flood Warning 3, NWS Springfield, MO

February 21, 2010Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 21, 2010, 2:09 PM CST for Vernon County, Missouri. It took effect at Feb 22, 2010, 12:00 AM CST. It was in force for 67 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2010, 2:09 PM CST (20:09 UTC)
In effect from
Feb 22, 2010, 12:00 AM CST
Expired
Feb 24, 2010, 6:39 PM CST
In force
67 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 43.29 ft at Feb 23, 2010, 10:00 PM CST.

actionminormoderate3035404502/2102/2202/2302/2402/2502/26
Action stage
39 ft
Minor stage
41 ft
Moderate stage
45 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 1:44 PM CST, 25 minutes earlier.

Area forecast discussion, Feb 21, 1:44 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CST SUN FEB 21 2010

.DISCUSSION...

...OVERVIEW...
MAIN FOCUS WILL BE WITH PRECIPITATION CHANCES/TYPE TONIGHT AND
THEN WITH TEMPERATURES THE REMAINDER OF THE FORECAST PERIOD.

...CURRENTLY...
LOW PRESSURE LOCATED OVER SOUTHWEST MISSOURI ALONG A STATIONARY
BOUNDARY FROM NEAR JOPLIN TO OSAGE BEACH. HAS NOT BEEN MUCH
MOVEMENT WITH TEMPERATURES TODAY WITH CLOUD COVER/RAIN AND LITTLE
PUSH EASTWARD OF COLDER AIR MASS YET. NEXT ROUND OF HEAVIER RAIN
WAS PUSHING INTO SOUTH CENTRAL MISSOURI AND LOOKS TO AFFECT AREAS
EAST OF A BRANSON TO ROLLA LINE. SHARP CUTOFF OF PRECIPITATION
FROM NEAR CASSVILLE TO OSCEOLA WITH SOME ADDITIONAL LIGHT
PRECIPITATION STILL OCCURRING FURTHER WEST IN NORTH CENTRAL OKLAHOMA.

...FORECAST...

EXPECT THE HEAVIER RAIN TO SHIFT ACROSS SOUTH CENTRAL MO THROUGH
THE REST OF THE AFTERNOON AND DURING THE FIRST FEW HOURS OF THE
EVENING HOURS. SURFACE LOW WILL CONTINUE TO LIFT EAST-NORTHEAST
ACROSS THE CWA THROUGH THE EVENING WITH COLDER AIR MOVING INTO THE
WESTERN CWA BEHIND THE LOW. MAY SEE A TRANSITION OVER TO LIGHT
SNOW IF PRECIPITATION IN NORTH CENTRAL OKLAHOMA CAN MOVE INTO THE
FORECAST AREA WHICH MODELS ARE HINTING AT DURING THE EVENING
HOURS. MOST OF THE PRECIPITATION WILL REMAIN LIGHT AND AM NOT
EXPECTING MUCH IN THE WAY OF ACCUMULATION...POSSIBLY UP TO A HALF
AN INCH IN OUR FAR NORTHERN CWA. AT THIS POINT DOES NOT APPEAR
ENOUGH WINTRY PRECIPITATION TO WARRANT ANY KIND OF HEADLINES.

REMAINDER OF WEEK WILL BE DOMINATED BY COLDER THAN NORMAL
TEMPERATURES. NORTHERN STREAM TROUGH WILL DIG INTO THE OHIO VALLEY
ON WEDNESDAY WHICH WILL REINFORCE THE COLDER AIR MASS OVER THE
REGION. LOWS IN THE TEENS TO LOW 20S AND HIGHS IN THE 30S WILL BE
COMMON THROUGHOUT THE WEEK. MOISTURE WILL BE LIMITED AND LITTLE OR
NO MEASUREABLE PRECIPITATION IS EXPECTED.

LINDENBERG

&&

.AVIATION...

PILOTS FLYING IN AND OUT OF THE SOUTHWEST MISSOURI AIRPORTS CAN
EXPECT IFR CONDITIONS THROUGH MOST OF THE NEXT 24 HOURS.

A LOW PRESSURE SYSTEM ALONG WITH AN ASSOCIATED COLD FRONT WAS
CREATING PRECIPITATION AND LOW CLOUD COVER THIS AFTERNOON.  ONCE THE
COLD FRONT SURGES THROUGH BOTH THE SPRINGFIELD AND BRANSON
AIRPORTS...CEILINGS WILL FALL WELL BELOW THE IFR THRESHOLD.  JOPLIN
IS ALREADY EXPERIENCING THESE LOWER CEILINGS AND WILL CONTINUE TO DO
SO THROUGH THE EVENING AND OVERNIGHT PERIOD.

RAIN WILL CAUSE LOWER VISIBILITIES FOR SPRINGFIELD AND BRANSON
THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING
PERIOD.  THIS RAIN COULD BE MODERATE AT TIMES...CAUSING IFR
VISIBILITIES.  THE JOPLIN AIRFIELD WILL EXPERIENCE MORE FOG THAN
RAIN...HOWEVER...A FEW RAIN SHOWERS COULD BRIEFLY FALL OVER THIS
AIRFIELD.

SURFACE WINDS WILL SHIFT TO THE NORTH UPON THE PASSAGE OF THE
FRONT...AND CONTINUE FROM THE NORTH AT AROUND 10MPH THROUGH THE NEXT
24 HOURS.

CRAMER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Feb 21, 12:50 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CST SUN FEB 21 2010

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1250 PM CST SUN FEB 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MODERATE TO HEAVY RAINFALL WILL CONTINUE TO SPREAD NORTH INTO
SOUTHERN MISSOURI THIS AFTERNOON. RAINFALL AMOUNTS OF UP TO AN
INCH TO INCH AND A HALF WILL BE POSSIBLE WITH THE HEAVIEST RAIN
AFFECTING LOCATIONS EAST OF A BRANSON TO ROLLA LINE. THE HEAVY
RAINFALL MAY LEAD TO AREAS OF LOCALIZED FLOODING.

AS THE LOW PRESSURE SYSTEM LIFTS NORTHEAST LATE THIS AFTERNOON
INTO TONIGHT...COLDER AIR WILL FILTER IN BEHIND THE LOW AND CHANGE
THE RAIN OVER TO LIGHT SNOW. A DUSTING OF SNOW WILL BE POSSIBLE
OVER CENTRAL MISSOURI INTO SOUTHEAST KANSAS AND FAR WESTERN MISSOURI...WITH
GENERALLY LESS THAN AN INCH OF SNOW EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MUCH COLDER WEATHER WILL MOVE INTO THE AREA FOR THE FIRST HALF OF
THE WORK WEEK WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:41 PM CSTFlash Flood WarningSGFBenton, Camden, Dallas, Hickory, Polk8 hr
Feb 21, 2:09 PM CSTRiver Flood WarningSGFVernon53 hr
Feb 21, 6:32 AM CSTFlash Flood WarningSGFBourbon5 hr

Nearby

River Flood Warnings in Missouri, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.